Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


The ideal structure of certain nonselfadjoint operator algebras

Author: Justin Peters
Journal: Trans. Amer. Math. Soc. 305 (1988), 333-352
MSC: Primary 47D25; Secondary 46H20, 46L55, 46M99
MathSciNet review: 920162
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (X,\,\phi )$ be a locally compact dynamical system, and $ {{\mathbf{Z}}^ + }{ \times _\phi }\,{C_0}(X)$ the norm-closed subalgebra of the crossed product $ Z{ \times _\phi }{C_0}(X)$ generated by the nonnegative powers of $ \phi $ in case $ \phi $ is a homeomorphism. If $ \phi $ is just a continuous map, $ {{\mathbf{Z}}^ + }{ \times _\phi }{C_0}$ can still be defined by a crossed product type construction. The ideal structure of these algebras is determined in case $ \phi $ acts freely. A class of strictly transitive Banach modules is described, indicating that for the nonselfadjoint operator algebras considered here, not all irreducible representations are on Hilbert space. Finally in a special case, the family of all invariant maximal right ideals is given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47D25, 46H20, 46L55, 46M99

Retrieve articles in all journals with MSC: 47D25, 46H20, 46L55, 46M99

Additional Information

PII: S 0002-9947(1988)0920162-6
Keywords: Dynamical system, nonselfadjoint operator algebra, free action, Banach module
Article copyright: © Copyright 1988 American Mathematical Society